Maryland, 2005Damaging Wind in Maryland, January 14, 2005
January 14, 2005 · NWS AKQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 14, 5:00 AM EST, 3 hours earlier.
Area forecast discussion, Jan 14, 5:00 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 AM EST FRI JAN 14 2005
.SHORT TERM (TODAY)...
LINE OF HEAVY SHOWERS/EMBEDDED TSTMS MOVG THRU PIEDMONT ATTM. LINE
SHOWING SOME BOWING SEGMENTS AND HAVE ISSUED TORS FOR A FEW OF THE
STRONGER CIRCULATIONS. WILL CONT TO MONITOR BUT NO SVR REPORTS
RECEIVED YET. TORN WATCH IN EFFECT UNTIL 7 AM.
OTHER CONCERN IS FOR FLOOD THREAT AS TRAINING CELLS DUMPING
RAINFALL RATES OF UP TO AN INCH PER HOUR. REPORT OF A FLOODING
SECONDARY ROAD IN FLUVANNA BUT NO WIDESPREAD FLOODING REPORTED YET.
FLOOD WATCH IN EFFECT FOR I95 CORRIDOR AND WESTWARD TIL 10 AM.
PCPN AREA MOVES TO COAST THROU EARLY AFTERNOON AND MAY NEED TO
EXTEND FLOOD WATCH FOR EASTERN HALF.
&&
.LONG TERM (TONIGHT THROUGH THURSDAY)...
DIDNT SPEND MUCH TIME ON THIS PD WITH ALL THE SHORT TERM ISSUES.
GOING FCST BASICALLY UNCHANGED.
&&
.AVIATION...
MVFR/IFR IN HEAVY RAIN IMPROVING TO VFR THIS AFTN FROM WEST TO EAST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...TORNADO WATCH.
NC...FLOOD WATCH BERTIE...HERTFORD...NORTHAMPTON TIL 10 AM.
VA...FLOOD WATCH TIL 10 AM I95 CORRIDOR AND WEST. TORNADO WATCH
UNTIL 7AM.
MARINE...GALE WARNING FOR ZONE ANZ658 THROUGH SATURDAY.
...GALE WARNING FOR ZONES ANZ630>632-650-652-654-656 THURSDAY
EVENING AND TODAY.
...SMALL CRAFT ADVISORY FOR ZONES ANZ630>632-650-652-654-656
TONIGHT THROUGH SATURDAY AFTERNOON.
...SMALL CRAFT ADVISORY FOR ZONE ANZ633 THROUGH SATURDAY.
&&
SHORT TERM/LONG TERM...CULLEN
AVIATION/MARINE...BROWNHazardous weather outlook, Jan 14, 5:30 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EST FRI JAN 14 2005
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-151030-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EST FRI JAN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.
.DAY ONE...TODAY...
SEVERE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...FLOODING RAINS
AND ISOLATED TORNADOS THROUGH MIDDAY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CULLEN
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Jan 14, 4:15 AM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 AM EST FRI JAN 14 2005
VAZ060>062-066>069-140945-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
415 AM EST FRI JAN 14 2005
...STRONG STORMS MOVING THROUGH THE VIRGINIA PIEDMONT...
AT 414 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM 5 MILES NORTHWEST OF FARMVILLE TO 14 MILES
SOUTH OF HAMPDEN SYDNEY...OR FROM 5 MILES NORTHWEST OF FARMVILLE TO
KEYSVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG STORMS WILL
BE NEAR
FARMVILLE AROUND 420 AM EST
CUMBERLAND AROUND 435 AM EST
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CARTERSVILLE.
WIND GUSTS TO 50 MPH ARE POSSIBLE. AN ISOLATED TORNADO IS ALSO
POSSIBLE. RAINFALL RATES OF OVER AN INCH PER HOUR WILL CAUSE PONDING
OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AREAS.
A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 7 AM.
CULLEN
Special weather statement, Jan 14, 5:07 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 AM EST FRI JAN 14 2005
VAZ049-062>064-068>071-141045-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-LOUISA VA-POWHATAN VA-
507 AM EST FRI JAN 14 2005
...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA PIEDMONT...
AT 507 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 8 MILES NORTH OF GOOCHLAND TO AMELIA
COURTHOUSE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR BOWLING GREEN AROUND 540 AM EST
ASHLAND AROUND 545 AM EST
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
BROWNSpecial weather statement, Jan 14, 5:55 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 AM EST FRI JAN 14 2005
NCZ012-013-VAZ063>065-068-070>094-096-141145-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-DINWIDDIE VA-ESSEX VA-GLOUCESTER VA-GREENSVILLE VA-HANOVER
VA-HENRICO VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-KING AND
QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MECKLENBURG
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON
NC-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON
VA-SUFFOLK VA-SURRY VA-SUSSEX VA-WESTMORELAND
VA-YORK VA-
555 AM EST FRI JAN 14 2005
...STORMS WITH HIGH WINDS AND HEAVY RAIN MOVING THROUGH THE I95 AND
I85 CORRIDORS IN CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA...
AT 551 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM 12 MILES NORTHWEST OF CHAMPLAIN TO 21 MILES
SOUTH OF BRODNAX...OR FROM 12 MILES NORTHWEST OF CHAMPLAIN TO
WARRENTON...MOVING EAST AT 55 MPH. THE STRONG STORMS WILL BE
NEAR VARINA AROUND 600 AM EST
WHARFS STORE AROUND 605 AM EST
WALKERTON AROUND 610 AM EST
WRIGHTS CORNER AROUND 615 AM EST
WELLFORD AROUND 620 AM EST
YALE AROUND 625 AM EST.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BON AIR...
BOYKINS...CALLAO...CHARLES CITY...CHESTER...CLAREMONT...COLONIAL
HEIGHTS...COURTLAND...DAHLIA...DELTAVILLE...DINWIDDIE...DISPUTANTA...
DOWNTOWN RICHMOND...EMPORIA...FAIR PORT...FORT LEE...FRANKLIN...
GARYSBURG...GLOUCESTER COURTHOUSE...GLOUCESTER POINT...HIGHLAND
SPRINGS...HOPEWELL...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING
WILLIAM...LAWRENCEVILLE...MCKENNEY...MECHANICSVILLE...MONTROSS...NEW
KENT...NORGE...PETERSBURG...PURDY...QUEENS LAKE...ROBLEY...ROXBURY...
SAINT STEPHENS CHURCH...SURRY...TALLEYSVILLE...TAPPAHANNOCK...
TOANO...URBANNA...WAKEFIELD...WARSAW...WAVERLY...WEST POINT AND
WILLIAMSBURG.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
ISOLATED TORNADOS ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 11 AM EST.
CULLEN
Special weather statement, Jan 14, 6:00 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 AM EST FRI JAN 14 2005
MDZ022-VAZ071-VAZ077-VAZ095-NCZ012-NCZ031-141600-
...TORNADO WATCH NUMBER 18 REMAINS IN EFFECT UNTIL 11 AM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA AND EASTERN MARYLAND. THE WATCH
IS EFFECTIVE UNTIL 11 AM.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FMC
Special weather statement, Jan 14, 7:00 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 AM EST FRI JAN 14 2005
NCZ012>017-030>032-VAZ072>078-081>100-141300-
ACCOMACK VA-BERTIE NC-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-CHOWAN
NC-ESSEX VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-ISLE OF
WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND
VA-PASQUOTANK NC-PERQUIMANS NC-PRINCE GEORGE VA-RICHMOND
VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH
VA-WESTERN CURRITUCK NC-WESTMORELAND VA-YORK VA-
700 AM EST FRI JAN 14 2005
...STRONG STORMS WITH HIGH WINDS AND HEAVY RAIN MOVING THROUGH
EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA...
AT 658 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM 10 MILES NORTH OF CALLAO TO 5 MILES SOUTHEAST OF
GARYSBURG...MOVING EAST AT 45 MPH. THE STRONG STORMS WILL BE NEAR
WATER VIEW AROUND 705 AM EST
RICH SQUARE AROUND 710 AM EST
YORK TERRACE AROUND 715 AM EST
ZUNI AROUND 720 AM EST
YORKTOWN AROUND 725 AM EST
WILLS CORNER AROUND 730 AM EST
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AHOSKIE...
BOYKINS...CAMDEN...CAPE CHARLES...CHARLES CITY...CHURCHLAND...
CLAREMONT...COURTLAND...DEEP CREEK...DELTAVILLE...DOWNTOWN NORFOLK...
DOWNTOWN PORTSMOUTH...DOWNTOWN SUFFOLK...ELIZABETH CITY...EXMORE...
FAIR PORT...FRANKLIN...GATESVILLE...GLOUCESTER COURTHOUSE...
GLOUCESTER POINT...GREAT BRIDGE...HAMPTON...HERTFORD...HOLLAND...
KEMPSVILLE...KILMARNOCK...KING AND QUEEN COURTHOUSE...LANGLEY AFB...
MATHEWS...MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT
NEWS...NORGE...OCEAN VIEW...PATRICK HENRY FIELD...POQUOSON...QUEENS
LAKE...ROBLEY...RYLAND...SEAFORD...SMITHFIELD...SOUTH MILLS...
SUNBURY...SURRY...TOANO...URBANNA...VIRGINIA BEACH OCEANFRONT...
WAKEFIELD...WARSAW...WAVERLY...WEST POINT...WILLIAMSBURG...WINDSOR
AND WINFALL.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
ISOLATED TORNADOS ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 11 AM EST.
CULLEN
Local storm report, Jan 14, 7:09 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
709 AM EST FRI JAN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG DUNCAN 37.71N 78.15W
01/14/2005 CUMBERLAND VA LAW ENFORCEMENT
TREE IN ROAD NEAR DUNCAN STORE
&&
CROSSLEYThunderstorm Wind, Dorchester
- When
- January 14, 8:00 AM EST
- Where
- Dorchester County, Hurlock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.633, -75.867
Several trees and limbs down on Palmer Mill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in North Carolina, January 14, 2005$500,000 · F2 · 1 event
- Flood in California, January 14 to 16, 2005$10 million · 1 event
- Tornadoes and Damaging Winds in Virginia, January 14, 2005$48,000 · F1 · 6 events
- Debris Flow in Pennsylvania, January 14, 2005$50,000 · 1 event
- Cold in Minnesota, January 14 to 16, 200515 events
- Flash Flood and Flooding in Virginia, January 14, 200550 kt wind · 13 events
- Cold in Montana, January 14, 200510 events
- Lightning Strike in Florida, January 14, 20051 injured · 1 event
- Tornado and Damaging Winds in North Carolina, January 14, 2005F0 · 8 events
- Cold in Wisconsin, January 14 to 16, 20058 events
- Flooding and Damaging Wind in Maryland, January 14, 200550 kt wind · 8 events
- Flash Flooding and Flooding in Virginia, January 14 to 16, 20055 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436812.